Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 29, 2017, 2:59 AM CDT for 4 counties in Missouri. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 2:59 AM CDT (07:59 UTC)
- Expired
- Apr 29, 2017, 3:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 3:10 AM CDT | HAIL 1 | Goodhope, MO | |
| Apr 29, 3:28 AM CDT | HAIL 0.75 | 5 Ese Dogwood, MO | |
| Apr 29, 3:30 AM CDT | HAIL 1.5 | Mansfield, MO | |
| Apr 29, 3:32 AM CDT | HAIL 0.88 | 1 N Ava, MO | |
| Apr 29, 3:35 AM CDT | HAIL 1 | 5 Ssw Mansfield, MO | |
| Apr 29, 3:40 AM CDT | HAIL 1 | Mansfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 10:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WUUS53 KSGF 290759
SVRSGF
MOC043-067-225-229-290845-
/O.NEW.KSGF.SV.W.0152.170429T0759Z-170429T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
259 AM CDT SAT APR 29 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Webster County in southwestern Missouri...
Western Douglas County in southwestern Missouri...
Southwestern Wright County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
* Until 345 AM CDT
* At 258 AM CDT, a severe thunderstorm was located 8 miles southeast
of Sparta, or 14 miles southeast of Ozark, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Multiple reports of quarter
sized hail have been received with this storm over the
last half hour.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ava... Seymour...
Sparta... Mansfield...
Fordland... Diggins...
Oldfield... Brushyknob...
Elkhead... Bruner...
Keltner... Goodhope...
Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3682 9299 3707 9312 3726 9275 3703 9230
3680 9291
TIME...MOT...LOC 0758Z 239DEG 43KT 3690 9298
HAIL...1.00IN
WIND...60MPH
$$
Boxell2 follow-up statements
877
WWUS53 KSGF 290814
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
314 AM CDT SAT APR 29 2017
MOC043-290823-
/O.CAN.KSGF.SV.W.0152.000000T0000Z-170429T0845Z/
Christian MO-
314 AM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Missouri.
LAT...LON 3708 9290 3709 9293 3717 9294 3726 9275
3703 9230 3680 9290 3681 9291
TIME...MOT...LOC 0813Z 237DEG 41KT 3700 9281
$$
MOC067-225-229-290845-
/O.CON.KSGF.SV.W.0152.000000T0000Z-170429T0845Z/
Webster MO-Douglas MO-Wright MO-
314 AM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN WEBSTER...WESTERN DOUGLAS AND SOUTHWESTERN WRIGHT
COUNTIES...
At 313 AM CDT, a severe thunderstorm was located 8 miles west of Ava,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ava... Seymour...
Mansfield... Fordland...
Diggins... Brushyknob...
Goodhope... Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9290 3709 9293 3717 9294 3726 9275
3703 9230 3680 9290 3681 9291
TIME...MOT...LOC 0813Z 237DEG 41KT 3700 9281
HAIL...1.25IN
WIND...60MPH
$$
Boxell338
WWUS53 KSGF 290823
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
323 AM CDT SAT APR 29 2017
MOC067-225-229-290845-
/O.CON.KSGF.SV.W.0152.000000T0000Z-170429T0845Z/
Webster MO-Douglas MO-Wright MO-
323 AM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN WEBSTER...NORTHWESTERN DOUGLAS AND SOUTHWESTERN
WRIGHT COUNTIES...
At 323 AM CDT, a severe thunderstorm was located near Mansfield, or 7
miles north of Ava, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ava... Seymour...
Mansfield... Diggins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3707 9281 3718 9289 3726 9275 3703 9230
3691 9271 3693 9277
TIME...MOT...LOC 0823Z 239DEG 43KT 3706 9268
HAIL...1.25IN
WIND...60MPH
$$
BoxellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:52 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 29, 2:52 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 AM CDT Sat Apr 29 2017
...Significant Flood Event and Potential for Severe Weather...
.SHORT TERM...(Today and tonight)
Issued at 240 AM CDT Sat Apr 29 2017
Multiple rounds of showers and thunderstorms will continue today
and tonight as a deep upper level low lifts northeast from the
southern Rockies and interacts with a stalled front across the
region. Precipitable water values in excess of 1.50 and
tremendous moisture influx combined with strong synoptic scale
lift will lead to torrential rainfall. Deep convection will result
in intense rainfall rates.
Activity will be focused north of a surface front and along the
925 MB frontal boundary which will lay across southern Missouri
for much of the event. This front will become more southwest to
northeast oriented with time as the upper flow amplifies ahead of
the approaching storm system.
The end result will be a significant flood event particularly
across far southern Missouri. Total storm rain amounts will
generally range from 3 to 6 inches with localized amounts up to 8
inches. The highest amounts will generally fall along and south of
Interstate 44 with lower amounts farther north across central
Missouri.
Ample instability will be in place or develop across far southern
Missouri as the warm front lifts north a bit. This along with
favorable shear environment will support strong to severe
convection including supercells. Large hail will be the primary
risk early today but the risk for damaging winds and perhaps a few
tornadoes will develop today across south central Missouri. The
severe risk will ultimately depend on the northward extent of the
warm front.
.LONG TERM...(Sunday through Friday)
Issued at 240 AM CDT Sat Apr 29 2017
The upper low will make its way into the region Sunday allowing
rain to taper off but not entirely end. Cool temperatures can also
be expected. Improving weather will return Monday as the upper low
lifts off to the northeast.
Next system will arrive Tuesday night and Wednesday bringing
another round of rainfall. Overall a cooler pattern is setting up
for much of the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 641 PM CDT Fri Apr 28 2017
Pilots can expect prevailing IFR to MVFR conditions at area
terminals tonight through Saturday as a warm front lifts north
into the area. Periods of showers and thunderstorms will impact
the region later this evening through Saturday night. Visibility
will be reduced in heavy rain.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flash Flood Watch through Sunday evening for KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
HYDROLOGY...FosterHazardous weather outlook, Apr 29, 2:24 AM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 224 AM CDT Sat Apr 29 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 224 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Multiple rounds of thunderstorms with heavy rain will impact the outlook area today through this evening. The strongest storms and heaviest rainfall will be focused along and south of the Interstate 44 corridor. There is an elevated risk for strong to severe storms generally along southeast of Interstate 44. The strongest storms will be capable of producing large hail to the size of golf balls, wind gusts in excess of 60 mph and perhaps an isolated tornado. The risk for flash flooding will increase through the day as additional rounds of heavy rain occur. Storm total rainfall amounts of 3 and 6 inches will common by Sunday with localized areas receiving up to 8 inches. The highest rain totals will occur along and southeast of Interstate 44. Along with flooding of streams, and low water crossings, many area rivers are expected to reach moderate flood stage, with several locations possibly reaching major flood stage. A Flash Flood Watch is in effect for the entire outlook area through Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Residual flooding will continue Sunday through at least the first half of the workweek next week. There will be an additional risk for showers and a few thunderstorms by mid week next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 29, 2:29 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HAIL 2 WSW KIMBERLING CITY 36.63N 93.45W
04/29/2017 M0.88 INCH STONE MO TRAINED SPOTTER
&&Local storm report, Apr 29, 2:37 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL WEST BRANSON 36.70N 93.37W
04/29/2017 E1.75 INCH STONE MO TRAINED SPOTTER
QUARTER SIZE HAIL WITH SOME GOLF BALL SIZE
HAIL 1/2 MILE WEST OF BRANSON WEST.
&&
JLRLocal storm report, Apr 29, 2:52 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 2 NNW GALLOWAY 37.16N 93.26W
04/29/2017 GREENE MO 911 CALL CENTER
BATTLEFIELD AND LUSTER INTERSECTION
IMPASSABLE.
&&
MMTLocal storm report, Apr 29, 2:53 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL 1 S SILVER DOLLAR CITY 36.66N 93.34W
04/29/2017 E1.75 INCH STONE MO FIRE DEPT/RESCUE
SOME HAIL LARGER THAN GOLF BALLS.
&&
JLRLocal storm report, Apr 29, 2:54 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL 1 S HIGHLANDVILLE 36.92N 93.28W
04/29/2017 M1.00 INCH CHRISTIAN MO TRAINED SPOTTER
&&
JLRLocal storm report, Apr 29, 2:59 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 2 SW WALNUT SHADE 36.71N 93.22W
04/29/2017 M1.00 INCH TANEY MO TRAINED SPOTTER
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:49 PM CDT | Special Weather Statement | SGF | Wright | 41 min |
| Apr 28, 9:52 PM CDT | Special Weather Statement | SGF | Christian, Webster | 38 min |
| Apr 28, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 48 min |
| Apr 28, 10:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 62 min |
| Apr 28, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 47 min |
| Apr 28, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 41 min |
| Apr 28, 11:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Apr 28, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 23 min |
| Apr 28, 11:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 53 min |
| Apr 28, 11:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 66 min |
| Apr 28, 11:40 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 24 hr |
| Apr 28, 11:40 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone | 24 hr |
| Apr 28, 11:46 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 44 min |
| Apr 28, 11:56 PM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 12 hr |
| Apr 29, 12:14 AM CDT | Flash Flood Warning | SGF | Dent | 24 hr |
| Apr 29, 12:22 AM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 24 hr |
| Apr 29, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 67 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Webster | 23 hr |
| Apr 29, 1:38 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 52 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 53 min |
| Apr 29, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 47 min |
| Apr 29, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 21 min |
| Apr 29, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Texas, Webster, Wright | 27 min |
| Apr 29, 3:53 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 52 min |
| Apr 29, 4:14 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Phelps, Pulaski | 20 hr |
| Apr 29, 4:19 AM CDT | Flash Flood Warning | SGF | Dent, Howell, Shannon, Texas | 8 hr |
| Apr 29, 5:02 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper | 7 hr |
| Apr 29, 8:16 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Apr 29, 8:26 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 6 hr |
| Apr 29, 9:37 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Apr 29, 11:11 AM CDT | Areal Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Hickory and 4 more | 12 hr |
| Apr 29, 11:56 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 12 hr |
| Apr 29, 11:58 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper | 12 hr |
| Apr 29, 12:11 PM CDT | Flash Flood Warning | SGF | Dent, Howell, Shannon, Texas | 12 hr |
| Apr 29, 12:35 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Apr 29, 12:51 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Apr 29, 2:14 PM CDT | Special Weather Statement | SGF | Douglas | 46 min |
| Apr 29, 3:04 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Apr 29, 3:56 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 9 hr |
| Apr 29, 4:18 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 7 hr |
| Apr 29, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 43 min |
| Apr 29, 5:00 PM CDT | Special Weather Statement | SGF | Ozark | 45 min |
| Apr 29, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 24 min |
| Apr 29, 5:38 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 5 hr |
| Apr 29, 5:45 PM CDT | Special Weather Statement | SGF | Howell | 45 min |
| Apr 29, 6:28 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Apr 29, 6:50 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.